Alagang Pinoy
Select your Country / Area  
Home Alagang Pinoy News & Events Be a Member FAQs Contact Us
   Product Information
VIEW PRODUCT LISTING | BOOKMARK THIS PAGE | EMAIL TO A FRIEND
 
 
Diatabs Capsule
Loperamide Hydrochloride
Available in:
 Diatabs Capsule (R) CAP 100
 Diatabs Capsule (R) CAP 500
 

PRODUCT DESCRIPTION/S
Loperamide (Diatabs) capsule is a size # 4 cap with dark green opaque cap and ivory opaque body.

FORMULATION/S
Each capsule contains:

Loperamide Hydrochloride…………………………… 2 mg

WHAT IS IN THE MEDICINE?
This medicine contains loperamide, an antidiarrheal agent which slows intestinal motility and inhibits electrolyte and fluid secretion in the intestine resulting in improved stool consistency.

STRENGTH OF THE MEDICINE
Each cap contains 2 mg of the active ingredient Loperamide

WHAT IS THE MEDICINE USED FOR?
This medicine is used for the following conditions:

  • Control and symptomatic relief of:

-        acute nonspecific diarrhea
-        chronic diarrhea associated with IBD

  • Reduction of number and volume of discharge in patients with ileostomies and colostomies

In addition to using loperamide for diarrhea, it is important that you replace the fluid lost by the body and follow a proper diet.

HOW MUCH AND HOW OFTEN SHOULD YOU USE THIS MEDICINE?

  • For symptomatic relief of acute diarrhea

Adult dose: Take 2 caps initially followed by 1 cap after each loose bowel movement

Or, as directed by a doctor

Maximum dose is 16 mg (8 caps) per day. Do not use for more than 5 days
Discontinue if there is no improvement after 2 days

  • For symptomatic relief of chronic diarrhea

Adult dose: Take 2 caps initially followed by 1 cap after each loose bowel movement until

                     1 to 2 stools per day is obtained
                    Then reduce loperamide dose to meet individual requirements. When the optimal daily dosage has been established, administer this amount as a single dose or in divided doses.

                    Or, as directed by a doctor

Average dialy maintenance dose: Take 2 to 4 caps/day up to a maximum of 8 caps/day (16 mg/day)

If no clinical improvement is observed after treatment with 8 caps/day (16 mg/day) for at least 10 days, symptoms are unlikely to be controlled by further administration.

WHEN SHOULD YOU NOT TAKE THIS MEDICINE

  • If you are allergic to loperamide or any ingredient in the product
  • If you are pregnant or breastfeeding
  • If you are constipated and also in whom constipation should be avoided
  • If you have acute dysentery which is characterized by blood in stools and high fever
  • If you have active ulcerative colitis

UNDESIRABLE EFFECTS
Loperamide may cause dry mouth, abdominal pain, distention or discomfort, nausea, vomiting, flatulence, dyspepsia, constipation, and epigastric pain.

Loperamide may rarely cause drowsiness or dizziness in adults.

Undesirable effects involving the skin include pruritus (itch), rash, urticaria (hives) and extremely rare cases of bullous (large skin blister) eruption including toxic epidermal necrolysis (a severe allergic reaction characterized by separation or exfoliation of tissue) have been rarely reported.

WHAT OTHER MEDICINE OR FOOD SHOULD BE AVOIDED WHILE TAKING THIS MEDICINE?
The amount of loperamide in the product is not expected to interact with food or medicines.

WHAT SHOULD YOU DO IF YOU MISS A DOSE?
If you miss a dose, just take the next dose if still needed for diarrhea. Do not double the dose.

SIGNS AND SYMPTOMS OF OVERDOSAGE
Loperamide overdose may result in constipation, CNS depression (e.g., drowsiness and dizziness) and GI irritation. Other symptoms that may be observed with overdose include ileus (temporary absence of intestinal motility), somnolence (sleepiness) and bradypnea (abnormally slow breathing).

In adults, reported overdosage within 24 hrs resulted in nausea after 40 mg (20 caps) and vomiting after 60 mg (30 caps).

WHAT TO DO WHEN YOU HAVE TAKEN MORE THAN THE RECOMMENDED DOSAGE?
If you have taken more than the recommended dosage (e.g., more than 8 caps per day), consult a doctor or Poison Control Center right away.

CARE THAT SHOULD BE TAKEN WHEN TAKING THIS MEDICINE

  • Do not take more than the recommended dose.
  • Do not use after the expiry date on the label.
  • Keep out of reach and sight of children.

WHEN SHOULD YOU CONSULT YOUR DOCTOR?
If any undesirable effect occurs or acute diarrhea persists for more than 2 days.
A serious condition may develop if too much fluid has been lost by the body due to diarrhea. Consult a doctor if any of the following conditions develop: decreased urination, dizziness and lightheadedness, dryness of mouth, increased thirst and wrinkled skin.

AVAILABILITY
Box of 500’s, 100’s and 4’s (in foil x 4’s)

 
You may also like these products
 
 
Sign-up
Member Login
Activate Account
   Online Help
Live Support Chat
Yahoo!
My status Skype
 
   Quick Search
Advance Search
 
follow us on
Twitter
Facebook
 
Health First
 
 
Home  |  Alagang Pinoy  |  News & Events  |  Products  |  Be a Member  |  FAQs  |  Contact Us  |  Terms of Use  |  Privacy Policy
Copyright © Alagang Pinoy All Rights Reserved